My doctor says rebif instead of ABC...tell me about it

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

snowdog
Regular Member


Date Joined May 2006
Total Posts : 137
   Posted 9/9/2006 9:45 AM (GMT -6)   
My second MRI, looked worse than the first 6 months ago, so I guess
I will start on the meds. Besides, I think I am starting a new excerbation.
 
I have researching as most do, about this day...what med I would choose
etc. Got into a heated conversation about what I wanted and what my
trusted Neuro whats. My top of the choice ladder was her bottom and her top
was my bottom.
 
Now Meds have been talked about over and over on this forum and I can find some of those, but thought I would see if I can get a feel fro rebif.

snowdog
Regular Member


Date Joined May 2006
Total Posts : 137
   Posted 9/9/2006 9:53 AM (GMT -6)   
I can't seem to spell anymore....or maybe its my typing....or maybe I just have MS...LOL

DBG
Regular Member


Date Joined Sep 2004
Total Posts : 235
   Posted 9/9/2006 10:12 AM (GMT -6)   

I'm on Copaxone and the deciding factor for me was the lack of side effects.  The only one I've had on Copaxone was a small amount of weight gain.  And I mean only about 3 to 5 pounds. 

Christine


shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 9/9/2006 10:31 AM (GMT -6)   
Hi Dogday,
I'm glad you will be starting a med!  It is very stressful picking the right one but you have to go with what you feel fits your lifestyle the best.  I strated on Rebif becasue it was 3x a week and seemed to kick in pretty well.  The problem was the injections were very painful and left red spots for weeks.  Now, bear in mind, side effects are different for everyone!  I switched to avonex and it is once a week and my hubby gives it to me since it is IM.  It doesn't burn or hurt and it has about the same side effects the rEbif did for me (other than injections site reactions).  Good luck and remeber, you can always switch if you need to!
Michelle ><>
 
Don't be so busy doing good
that you neglect to do what's right!


uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 9/9/2006 12:44 PM (GMT -6)   

As you might know, I've had MS for 23+ years, and have been on Betaseron for 13 years.  AT the time that I went on Betaseron, only Beta and Avonex were available.  My doctor was convinced that B was more effective than A, so got me on B.

If I were newly diagnosed today, my drug of choice would be rebif, or betaseron, then copaxone.  Avonex would be at the bottom of the list.  Why? Because there have been several reports published over the years that indicate that Avonex might be the least effective. The discussions are around the fact that it's only injected once a week, and perhaps is gone from the system before it's time for the next shot. And maybe the interferon needs to be more regularly/steadily in the system to be effective. Or maybe there's something about the formulation of the other interferons (Betaseron, rebif), that make them more effective. 

And then there's the needle size: B is injected just under the skin, a small needle, the same as used by many diabetics, who have to inject several times a day. A is injected intermuscular...a HUGE mother of a needle.  Nah, I don't think so.  I don't know about the other two.

 At any rate -- that's what I'd do.

I've not seen any studies that indicate much difference between rebif and betaseron, other than one is injected every other day (B), and the other..what..3 times a week? 

If it turns out that you really can't adjust to the side effects of the interferons (difficult at first, but manageable over time...6 months or so..for many of us...) then there's copaxone.

The GOOD news is that there's a choice. The bad news is that you're needing to consider any of them at all.

(Often the drugs are referred to as CRAB's, so as to include the rebif...   tongue )

 


...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 9/9/2006 5:07 PM (GMT -6)   
Hi Dogday,

Best wishes on your decision! I'm sure you and your doc will come up with the one that's right for you. Some doctors like to start their patients on Rebif or Betaseron because studies show in the short term they have the fastest kick in rate in term of reduction of relapses. Long term though I havent read anything to suggest one is better than another. Another thing to consider is if you have any problems with depression, thyroid, liver, seizures, or blood count the interferons can cause issues with those. Other than that it's basically a lifestyle choice, how often do you want to inject and whether or not you want to deal with side effects. In most cases the side effects of the interferons lessen over time if that is one of your concerns in choosing. Good luck! Let us know what you decide.

Kimber
 
Allow Healing Well to continue to help others, clink link for details
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 2:48 AM (GMT -6)
There are a total of 2,885,086 posts in 316,552 threads.
View Active Threads


Who's Online
This forum has 157662 registered members. Please welcome our newest member, Suddenmenopisthecause.
217 Guest(s), 2 Registered Member(s) are currently online.  Details
Anxious Esq., straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer